Hail, Lee
- When
- May 24, 12:40 AM CST to 12:45 AM CST
- Where
- Lee County, Guntown
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.450, -88.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 23, 7:17 PM CST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 817 PM CDT WED MAY 23 2001 CURRENT FORECAST ON TRACK WITH PRECIP MOVING INTO NORTHEAST ARKANSAS. WILL PROBABLY UPDATE BASED ON RADAR TRENDS LATER IN THE EVENING... BUT NO REASON FOR UPDATE AT CURRENT TIME. .MEG...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT MID TOWN.
REPORTED BY MEMPHIS/
SHELBY COUNTY EMA.
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY SEVERAL WINDOW BLOWN OUT
OF METHODIST PROFESSIONAL
BUILDING. ALSO DAMAGE TO
ROOF. REPORTED BY
MEMPHIS/ SHELBY COUNTY
EMA.
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY 7 TREES DOWN ON SEPARATE
HOUSES IN MID TOWN.S
REPORTED BY MEMPHIS/
SHELBY COUNTY EMA.ARZ049-058-MSZ001>004-007-008-010>013-020-021-240700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT THU MAY 24 2001
THE SEVERE THUNDERSTORMS WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
.IN EAST CENTRAL ARKANSAS...LEE...PHILLIPS
.IN NORTH MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH
...TUNICA...TATE...COAHOMA...QUITMAN...PANOLA...LAFAYETTE
...TALLAHATCHIE...YALOBUSHA
SEVERE THUNDERSTORMS HAVE MOVED TO THE EAST OF THE MENTIONED
COUNTIES.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245176.